Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 16, 1998, 2:57 AM CST for San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 1998, 2:57 AM CST (08:57 UTC)
- Expired
- Mar 16, 1998, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 160859 FFWSJT TXC049-083-307-411-161200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 257 AM CST MON MAR 16 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...BROWN COUNTY ...COLEMAN COUNTY IN NORTH CENTRAL TEXAS ...MCCULLOCH COUNTY ...SAN SABA COUNTY MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS THESE COUNTIES. RAIN CONTINUES TO FALL AT A RATE OF 1 TO 2 INCHES PER HOUR. RADAR HAS ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAVE FALLEN ACROSS SECTIONS OF THE HEARTLAND SINCE 11 PM. THE HEAVIEST RAINFALL WAS LOCATED BETWEEN COLEMAN AND BRADY. THE THUNDERSTORMS THAT CONTINUE TO PRODUCE THE HEAVY RAIN WILL CONTINUE TO AFFECT THESE COUNTIES FOR THE NEXT FEW HOURS. SEVERAL STREETS AND A FEW ROADS ARE CLOSED IN AND AROUND THE CITY OF SAN SABA. WITH AN ADDITIONAL 1 TO 3 INCHES OF RAIN POSSIBLE AS THUNDERSTORMS CONTINUE TO TRACK ACROSS THE AREA THROUGH EARLY MORNING...LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS WILL LIKELY BECOME INUNDATED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 16
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 16, 1:44 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 16, 1:44 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 144 AM CST MON MAR 16 1998 LATEST SFC ANALYSIS INDICATING A CONGLOMERATE OF BOUNDARIES ACROSS THE STATE OF TX. MODIFIED ARCTIC BOUNDARY LOCATED ALONG THE RED RIVER TO JUST N OF MAF. PAC COLD FRONT LOCATED FROM NEAR MAF SOUTH INTO MEXICO. A WARM FRONT LOCATED FROM NEAR DRT TO CRP AND VARIOUS PREFRONTAL TROFS AND OUTFLOW BOUNDARIES. MUCH OF THE SHOWER AND THUNDERSTORM ACTIVITY THAT IS ONGOING IS OCCURRING IN THE WARM SECTOR OF A BROAD SFC LOW PRESSURE SYSTEM THAT IS LOCATED ALONG THE RIO GRANDE RIVER. MUCH OF THE HEAVIEST THUNDERSTORM ACTIVITY LOCATED ALONG A N/S LINE FROM NEAR LRD TO DFW. OVR SJT CWA MUCH OF THE HEAVIEST ACTIVITY IS GENERALLY OVR THE EASTERN AND SOUTHERN PORTIONS OF THE CWA. SFC LOW PROGD TO PUSH INTO NORTH TEXAS BY THIS AFTERNOON...PUSHING THE HIGHER DEWPOINTS EAST ALONG WITH IT. H5 LOW LOCATED OVR SERN NM IS PROGD TO PUSH INTO N CENTRAL TEXAS BY THIS AFTN THUS TAKING BEST PVA INTO EAST TX THIS AFTN. AS WITH PREV MDL RUNS SYSTEM STILL FCST TO DEEPEN AS IT MOVES INTO N CENTRAL TEXAS. FOR NOW THINK IT WISE TO LEAVE IN FFA FOR ERN AND SRN PORTIONS OF THE CWA UNTIL BEST AREA OF PVA IS FURTHER EAST. TIMING ON THIS APPEARS TO BE SOMETIME AROUND NOON WHEN H5 LOW WL BE ALMOST CENTERED OVR THE CWA. AFTER TODAY SKIES SHOULD CLEAR OFF AGAIN WITH TEMPS RISING BACK INTO THE UPR 60S. WL STICK CLOSE THE FWC GUIDANCE. WOULD LIKE TO KEEP FLASH FLOOD WATCH IN EFFECT FOR THE EASTERN BIG COUNTRY...THE HEARTLAND... AND THE NORTHWEST HILL COUNTRY THROUGH MID MORNING. ABI 056/042 73 JCT 062/046 72 SJT 061/042 42 16
In the hours before
Special weather statement, Mar 15, 10:07 PM CST, 4 hours 50 minutes before
TXZ076>078-160425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1007 PM CST SUN MAR 15 1998 ...THE SEVERE THUNDERSTORM WATCH FOR THE NORTHERN EDWARDS PLATEAU HAS BEEN CANCELLED... AT 1005 PM...ALTHOUGH RAIN AND A FEW THUNDERSTORMS CONTINUE OVER THE NORTHERN EDWARDS PLATEAU...THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THIS REGION. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR CROCKETT...SCHLEICHER...AND SUTTON COUNTIES HAS BEEN CANCELLED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE THREE COUNTIES THROUGH TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM FOR KIMBLE...MASON...AND MENARD COUNTIES. 10
Special weather statement, Mar 15, 10:07 PM CST, 4 hours 50 minutes before
TXZ076>078-160425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1007 PM CST SUN MAR 15 1998 ...THE SEVERE THUNDERSTORM WATCH FOR THE NORTHERN EDWARDS PLATEAU HAS BEEN CANCELLED... AT 1005 PM...ALTHOUGH RAIN AND A FEW THUNDERSTORMS CONTINUE OVER THE NORTHERN EDWARDS PLATEAU...THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THIS REGION. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR CROCKETT...SCHLEICHER...AND SUTTON COUNTIES HAS BEEN CANCELLED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE THREE COUNTIES THROUGH TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM FOR KIMBLE...MASON...AND MENARD COUNTIES. 10
Special weather statement, Mar 15, 11:44 PM CST, 3 hours 13 minutes before
TXZ168>170-160600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1144 PM CST SUN MAR 15 1998 ...THE SEVERE THUNDERSTORM WATCH FOR THE NORTHWEST HILL COUNTRY HAS BEEN CANCELLED... AT 1140 PM...ALTHOUGH RAIN AND A FEW THUNDERSTORMS CONTINUE OVER THE NORTHWEST HILL COUNTRY...THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THIS REGION. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR KIMBLE...MASON...AND MENARD COUNTIES HAS BEEN CANCELLED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE THREE COUNTIES THROUGH TONIGHT. NO COUNTIES IN WEST CENTRAL TEXAS ARE CURRENTLY UNDER ANY SEVERE THUNDERSTORM WATCHES. 10
Special weather statement, Mar 15, 11:44 PM CST, 3 hours 13 minutes before
TXZ168>170-160600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1144 PM CST SUN MAR 15 1998 ...THE SEVERE THUNDERSTORM WATCH FOR THE NORTHWEST HILL COUNTRY HAS BEEN CANCELLED... AT 1140 PM...ALTHOUGH RAIN AND A FEW THUNDERSTORMS CONTINUE OVER THE NORTHWEST HILL COUNTRY...THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THIS REGION. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR KIMBLE...MASON...AND MENARD COUNTIES HAS BEEN CANCELLED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE THREE COUNTIES THROUGH TONIGHT. NO COUNTIES IN WEST CENTRAL TEXAS ARE CURRENTLY UNDER ANY SEVERE THUNDERSTORM WATCHES. 10
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 6:13 PM CST | Tornado Warning | SJT | Concho | 62 min |
| Mar 15, 6:54 PM CST | Severe Thunderstorm Warning | SJT | Sutton | 66 min |
| Mar 15, 7:00 PM CST | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| Mar 15, 8:36 PM CST | Severe Thunderstorm Warning | SJT | Menard | 34 min |
| Mar 15, 9:10 PM CST | Flash Flood Warning | SJT | Menard | 3 hr |
| Mar 15, 10:02 PM CST | Flash Flood Warning | SJT | Kimble | 3 hr |
| Mar 16, 2:57 AM CST | Flash Flood Warning | SJT | Brown, Coleman, McCulloch | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.